Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Aspirin Cardio
Jul 13, 2013

Good Day Doctors I am on Atripla(and doing well on it) for almost one Year now after being infected with HIV about one and a half Years ago. I have higher Cholestrol, but am scared of taking Mediction for that. I am now planning to take ASPIRIN CARDIO as an Alternative to CRESTOR 10. Would it be safe to take Aspirin with Atripla?? Thank you for your GREAT Website and your Service!!! THANKS alot !!!

Response from Dr. Young

Hello and thanks for thoughts.

Cardiovascular disease appears to be somewhat more common among people living with HIV, perhaps related to chronic inflammation (and delayed initiation of ART). There are multiple risk factors for CVD- some related to HIV, HIV medications, life style factors (diet, exercise, smoking) and genetics/family history.

There's no particular reason why you couldn't take an aspirin with your Atripla, but I'd chat with your care provider to make sure that there aren't any specific reasons why you shouldn't take aspirin (such as ulcers).

Aspirin doesn't lower cholesterol, so if you have elevated cholesterol and your interested in cardiovascular disease lowering, Crestor might still be a good thing for you.

For more information about CVD and HIV, check out myhivclinic.org's cardiovascular disease pages.

Hope that helps, BY



Previous
clindamycin 150 mg and hepatitis c
Next
Please help. I am quite worried

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement